Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Topological Radon transforms and degree formulas for dual varieties

Authors: Yutaka Matsui and Kiyoshi Takeuchi
Journal: Proc. Amer. Math. Soc. 136 (2008), 2365-2373
MSC (2000): Primary 14B05, 14N99, 32C38, 35A27, 53A20
Published electronically: March 11, 2008
MathSciNet review: 2390503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simpler and purely topological proof of Ernström's class formula (1997) for the degree of dual varieties. Our new proof also allows us to obtain a formula describing the degrees of the associated varieties studied by Gelfand, Kapranov and Zelevinsky (1994).

References [Enhancements On Off] (What's this?)

  • 1. M. C. Beltrametti, M. L. Fania and A. J. Sommese, On the discriminant variety of a projective manifold, Forum Math. 4 (1992), no. 6, pp. 529-547. MR 1189013 (93k:14049)
  • 2. J. L. Brylinski, Transformations canoniques, dualité projective, théorie de Lefschetz, transformations de Fourier et sommes trigonométriques. Géométrie et analyse microlocales, Astérisque 140-141 (1986), pp. 3-134. MR 864073 (88j:32013)
  • 3. L. Ernström, Topological Radon transforms and the local Euler obstruction, Duke Math. J. 76 (1994), pp. 1-21. MR 1301184 (96h:32053)
  • 4. L. Ernström, A Plücker formula for singular projective varieties, Communications in Algebra 25 (1997), pp. 2897-2901. MR 1458736 (98b:14040)
  • 5. I. M. Gelfand and M. M. Kapranov, On the dimension and degree of the projective dual variety: a $ q$-analog of the Katz-Kleiman formula, Gelfand Mathematical Seminars 1990-1992, Birkhäuser, 1993, pp. 27-33. MR 1247282 (94m:14071)
  • 6. I. M. Gelfand, M. M. Kapranov and A. V. Zelevinsky, Discriminants, resultants and multidimensional determinants, Birkhäuser, 1994. MR 1264417 (95e:14045)
  • 7. A. Holme, The geometric and numerical properties of duality in projective algebraic geometry, Manuscripta Math. 61 (1988), no. 2, pp. 212-256. MR 943533 (89k:14093)
  • 8. M. Kashiwara, Systems of microdifferential equations, Progress in Mathematics 34, Birkhäuser, Boston, 1983. MR 725502 (86b:58113)
  • 9. M. Kashiwara and P. Schapira, Sheaves on manifolds, Grundlehren Math. Wiss. 292, Springer-Verlag, Berlin-Heidelberg-New York, 1990. MR 1074006 (92a:58132)
  • 10. S. L. Kleiman, The enumerative theory of singularities, Real and complex singularities, Sijthoff and Nordhoff International Publishers, Alphen an den Rijn (1977), pp. 297-396. MR 0568897 (58:27960)
  • 11. R. MacPherson, Chern classes for singular varieties, Ann. of Math. 100 (1974), pp. 423-432. MR 0361141 (50:13587)
  • 12. Y. Matsui, Radon transforms of constructible functions on Grassmann manifolds, Publ. Res. Inst. Math. Sci. 42 (2006), no. 2, pp. 551-580. MR 2250073 (2007h:32030)
  • 13. Y. Matsui and K. Takeuchi, Microlocal study of topological Radon transforms and real projective duality, Adv. in Math. 212 (2007), no. 1, pp. 191-224. MR 2319767
  • 14. Y. Matsui and K. Takeuchi, Generalized Plücker-Teissier-Kleiman formulas for varieties with arbitrary dual defect, Proceedings of Australian-Japanese workshop on real and complex singularities, World Scientific, 2007, pp. 248-270.
  • 15. Y. Matsui and K. Takeuchi, Projective duality and topological X-ray Radon transforms, in preparation.
  • 16. A. Parusinski, Multiplicity of the dual variety, Bull. London Math. Soc. 23 (1991), pp. 429-436. MR 1141011 (93a:14006)
  • 17. P. Schapira, Tomography of constructible functions, Lecture Notes Computer Science 948, Springer, Berlin (1995), pp. 427-435. MR 1448182 (98e:32056)
  • 18. E. Tevelev, Projective duality and homogeneous spaces, Encyclopaedia of Mathematical Sciences 133, Springer, 2005. MR 2113135 (2005m:14001)
  • 19. O. Y. Viro, Some integral calculus based on Euler characteristics, Lecture Notes in Math. 1346, Springer-Verlag, Berlin (1988), pp. 127-138. MR 970076 (90a:57029)
  • 20. C. T. C. Wall, Singular points of plane curves, London Math. Soc. Student Texts 63, Cambridge Univ. Press, 2004. MR 2107253 (2005i:14031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14B05, 14N99, 32C38, 35A27, 53A20

Retrieve articles in all journals with MSC (2000): 14B05, 14N99, 32C38, 35A27, 53A20

Additional Information

Yutaka Matsui
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo, 3-8-1, Komaba, Meguro-ku, Tokyo, 153-8914, Japan

Kiyoshi Takeuchi
Affiliation: Institute of Mathematics, University of Tsukuba, 1-1-1, Tennodai, Tsukuba, Ibaraki, 305-8571, Japan

Received by editor(s): September 13, 2005
Received by editor(s) in revised form: November 16, 2006, March 7, 2007, and May 7, 2007
Published electronically: March 11, 2008
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society